Georgia, 2023Damaging Winds in Georgia, August 6, 2023
August 6, 2023 · NWS FFC · 49 events in 16 counties and zones
A weak shortwave trough moving through the Ohio Valley coincided with peak diurnal heating, ample atmospheric moisture, minor shear, and moderate downdraft potential. Scattered thunderstorms developed across Northwest Georgia and the Atlanta Metro, causing wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 49
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak shortwave trough moving through the Ohio Valley coincided with peak diurnal heating, ample atmospheric moisture, minor shear, and moderate downdraft potential. Scattered thunderstorms developed across Northwest Georgia and the Atlanta Metro, causing wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 6, 12:50 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 6, 12:50 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
150 AM EDT Sun Aug 6 2023
...New 06Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 251 PM EDT Sat Aug 5 2023
Highlights:
- Scattered shower/thunderstorm activity possible through the
remainder of the afternoon and evening (mainly sub severe).
- Model uncertainty, but potential for increased showers over N
GA tomorrow morning.
- Showers and thunderstorms expected early tomorrow afternoon
into the evening. Should a line stay together, damaging wind
gusts would be the main threat.
Looking at a bit of a complicated forecast for the remainder of the
weekend. We continue to sit in NW flow with the ridging to our west
and the deep trough to our east with plenty of moisture through
the upper levels. Our current situation has a cu field over much
of the area and temperatures warming into the 90s which has caused
a couple of storms to fire near Macon. We could see an increase
in scattered shower/thunderstorms activity through the remainder
of the afternoon and evening but not expecting anything severe at
this time. Looking at the overnight period into tomorrow morning
is where things get a tad complicated. Models throughout the
morning have been indicating multiple waves of
showers/thunderstorms moving through N GA starting around as early
as 2 am and moving through the afternoon and evening tomorrow.
Based off of guidance, the most likely scenarios are shower
activity in the morning over N GA that could expand to the metro
into the 10 am timeframe. Following this a secondary wave is more
likely in the afternoon and early evening time frame. At the
moment this looks to be in the form of a broken line of showers
and thunderstorms pushing from the N through the metro before
tapering off with scattered activity across central GA. The main
threats with these storms would be damaging wind gusts should the
line hold together. Overall temps through the weekend are expected
to increase into the low to mid 90s which will have our area
approach heat advisory criteria in central GA but due to the
expected shower activity, not expecting this to happen and
apparent Ts to stay below heat advisory criteria.
Hernandez
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 251 PM EDT Sat Aug 5 2023
Key Messages:
- A Slight Risk for Severe Thunderstorms expected for North
Georgia as a front pushes into the region with increased
moisture, heat and shear aloft.
- Heat Index Values of 105-110 are expected on Monday south of
the I-85 and I-20 corridors.
- Additional shortwave trough expected Wed/Thurs will increase
storm chances across North Georgia.
Discussion:
Not much change to the long term forecast, with increasing
certainty that a late season, shortwave trough on Monday will pull
ample heat and moisture northward from the Gulf resulting in
dangerous Heat condition across Central Georgia which will likely
prompt a Heat Advisory for at least southern portions of the
forecast area, followed by a "cold" front, pushing into the
region Monday afternoon/night with a strong to severe line of
accompanied thunderstorms. See below for a detailed synoptic
analysis on the storm environment.
Otherwise, only change is with storm chances Wednesday into
Thursday as confidence increases of a weak shortwave trough that
have increase chances for storms across North Georgia within a
very moist environment. But, long range models are showing a
potential lift northward of the Jet Stream to the north next week
as high pressure from the Bermuda High to the east and High
Amplitude Continental Ridge from the west fills in across the
region. This could finally shut down most severe T'Storm activity
for the southeastern CONUS, but a lot of uncertainty still exist
for the extended forecast.
Thiem
Previous Long Term Discussion Below by Fcster #96
Issued at 315 AM EDT Sat Aug 5 2023
As we enter the long term period and kick off the work week on
Monday, the Southeast is (briefly) situated under quasi-zonal flow
at the mid-levels. Our primary feature of interest will be a cold
front trailing a low pressure system making its way eastward across
the Great Lakes, forecast to move through north and central Georgia
Monday afternoon overnight into Tuesday. Coincident with enhanced
lift along the boundary will be a jet streak/low-level jet with
enough oomph to support as much as 30-40kts of effective shear.
Highs are expected to top out in the low-to-mid 90s on Monday,
enough to exceed convective temperatures and promote development of
seasonable values of CAPE in the 1500-2500 J/kg range. The combined
effects of all of the above variables certainly support at least an
outside chance of another quasi-organized line of storms trekking
through the CWA, not unlike what we've seen effectively biweekly
over the past month or two. Signals for the aforementioned feature
are being resolved in global model guidance, but the intensity and
timing are unlikely to be nailed down until we're in range of HiRes
guidance. For now, isolated severe potential seems possible,
primarily with respect to gusty to damaging winds aided by precip-
loaded downdrafts (PWATs forecast to be in the 1.75-2.25" range, at
or above the 90th percentile climatologically).
Behind the frontal passage, minimal (but nontrivial) sensible
effects are expected: highs 2-5 degrees "cooler" -- in the mid-80s
to near 90 -- and PWATs dropping into the 1.25-1.5" range. PoPs will
briefly drop below 50% through Thursday before atmospheric moisture
properly rebounds, but will fail to be effaced completely.
As we approach next weekend, the mid-level ridge that has plagued
the Desert Southwest for the better portion of the summer becomes
higher amplitude once again, setting the stage for yet another round
of northwesterly flow and the potential for higher-impact/better-
organized convection supported by ridge riders. Progged afternoon
thunderstorm activity will help to tamp down temperatures even as
the airmass moderates, to right around a degree or two of normal (in
the upper-80s to low-90s).
96
&&
.AVIATION...
(06Z TAFS)
Issued at 143 AM EDT Sun Aug 6 2023
Thunderstorms will be the primary aviation concern through 12Z
Monday. Storms should move into northern Georgia (north of KATL)
after 11Z Sunday, then they will gradually increase in coverage
and spread into central Georgia through 04Z Monday. Impacts,
perhaps for several periods, are expected at all the TAF sites.
Light and variable winds are expected through 15Z, with primarily
westerly winds between 15Z Sunday and 00Z Monday.
//ATL Confidence...06Z Update...
Overall forecast confidence is moderate.
Confidence in the ceiling forecast is high.
Confidence in the visibility, thunderstorm and wind forecasts is
moderate.
Albright
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 94 71 89 / 50 40 30 30
Atlanta 73 96 73 91 / 40 40 30 40
Blairsville 67 88 65 83 / 50 70 40 30
Cartersville 72 95 70 89 / 40 50 30 40
Columbus 74 98 76 94 / 50 40 20 50
Gainesville 72 93 72 89 / 50 50 30 30
Macon 73 96 75 93 / 50 40 20 50
Rome 72 94 71 90 / 40 50 30 40
Peachtree City 71 96 71 91 / 40 30 30 40
Vidalia 75 95 77 94 / 50 40 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....Thiem
AVIATION...Albright
Hazardous weather outlook, Aug 5, 9:30 PM EST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1030 PM EDT Sat Aug 5 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1030 PM EDT Sat Aug 5 2023
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Tonight...
No hazardous weather is expected at this time.
Isolated thunderstorms will be possible across far north Georgia
overnight, which may produce gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms will develop in Georgia Sunday afternoon
and evening. A few of these storm may produce damaging winds.
Severe weather is most likely along and north of Interstate 20
between 2 PM and 10 PM.
Periods of thunderstorm activity will continue through next
Friday. The highest storm chances will occur during the afternoon
and evening hours each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
Thunderstorm Wind, Spalding
- When
- August 6, 2:35 AM EST to 2:37 AM EST
- Where
- Spalding County, 1.73 mi W of Griffin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.250, -84.300
Tree down at Newnan Rd and 85 Connector .
Thunderstorm Wind, Walton
- When
- August 6, 12:10 PM EST to 12:12 PM EST
- Where
- Walton County, 1.86 mi WNW of Walnut Grove
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -83.880
Tree down blocking both lanes of roadway in the 700 block of Cannon Farm Rd.
Thunderstorm Wind, Walton
- When
- August 6, 12:30 PM EST to 12:32 PM EST
- Where
- Walton County, 0.69 mi S of Herndonville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -83.700
Couple of trees down near social circle and Lipscomb Rd.
Thunderstorm Wind, Walton
- When
- August 6, 12:35 PM EST to 12:37 PM EST
- Where
- Walton County, 1.86 mi ESE of Mt Vernon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.820, -83.620
Tree down at Snows Mill Rd and Turkey Mt Trail.
Thunderstorm Wind, Walton
- When
- August 6, 12:37 PM EST to 12:39 PM EST
- Where
- Walton County, 1.34 mi ESE of Bradley
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -83.610
Tree down at hwy 78 and Bradley Gin Rd .
Thunderstorm Wind, Coweta
- When
- August 6, 1:25 PM EST to 1:27 PM EST
- Where
- Coweta County, 2.61 mi SE of Roscoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.469, -84.795
A power line was reported down on Happy Valley Circle near Bantry Park Drive.
Thunderstorm Wind, Douglas
- When
- August 6, 1:25 PM EST to 1:27 PM EST
- Where
- Douglas County, 2.21 mi NE of Chapel Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.690
Tree down across anneewakee rd near Oak Place.
Thunderstorm Wind, Douglas
- When
- August 6, 1:25 PM EST to 1:27 PM EST
- Where
- Douglas County, 1.5 mi NNW of Chapel Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.730
Tree reported down near the intersection of Old Briar Trail and N Shelby Lane.
Thunderstorm Wind, Gwinnett
- When
- August 6, 1:25 PM EST to 1:27 PM EST
- Where
- Gwinnett County, 0.69 mi S of Dacula
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.970, -83.900
Report of tree down on the 2100 block of Alcovy Rd.
Thunderstorm Wind, Fulton
- When
- August 6, 1:27 PM EST to 1:29 PM EST
- Where
- Fulton County, 1.15 mi E of Ben Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -84.500
A tree fell onto a vehicle on I-285 between Langford Pkwy and Camp Creek Pkwy.
Thunderstorm Wind, Fayette
- When
- August 6, 1:40 PM EST to 1:42 PM EST
- Where
- Fayette County, 2.15 mi NNE of Lees Mill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -84.520
Power lines down at 1600 block of North Hwy 92.
Thunderstorm Wind, Coweta
- When
- August 6, 1:50 PM EST to 1:52 PM EST
- Where
- Coweta County, 5.06 mi W of Newnan Coweta Co Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.314, -84.857
A tree was reported down on Old Corinth Rd near Earl North Rd.
Thunderstorm Wind, Coweta
- When
- August 6, 1:50 PM EST to 1:52 PM EST
- Where
- Coweta County, 0.22 mi NNE of East Newnan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.353, -84.778
A tree was reported down near the intersection of E Wood St and E Front St.
Thunderstorm Wind, Coweta
- When
- August 6, 1:50 PM EST to 1:52 PM EST
- Where
- Coweta County, 1.37 mi SSE of Dresden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.401, -84.794
A tree was reported down in the vicinity of hwy 29 and The Crescent.
Thunderstorm Wind, Coweta
- When
- August 6, 1:57 PM EST to 1:59 PM EST
- Where
- Coweta County, 1.5 mi SSW of St Charles
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.250, -84.790
A tree was reported down in the 1100 block of Bexley Road.
Thunderstorm Wind, Polk
- When
- August 6, 2:04 PM EST to 2:06 PM EST
- Where
- Polk County, 1.46 mi SSW of Cedartown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.000, -85.259
A tree was reported down on a home on Frances St.
Thunderstorm Wind, Fayette
- When
- August 6, 2:12 PM EST to 2:14 PM EST
- Where
- Fayette County, 0.69 mi S of Fytville McCombs Arp
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.370, -84.470
Power lines down at Goza Rd near Bernhard Rd.
Thunderstorm Wind, Floyd
- When
- August 6, 2:13 PM EST to 2:15 PM EST
- Where
- Floyd County, 0.4 mi WNW of Cave Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.102, -85.337
A tree was downed onto a home on Cedartown Rd in Cave Spring.
Thunderstorm Wind, Floyd
- When
- August 6, 2:13 PM EST to 2:15 PM EST
- Where
- Floyd County, 0.7 mi NW of Cave Spg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.107, -85.339
A tree was downed on a home on Fannin Street.
Thunderstorm Wind, Fayette
- When
- August 6, 2:22 PM EST to 2:24 PM EST
- Where
- Fayette County, 1.8 mi SE of Starrs Mill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.310, -84.500
Power lines down at Padgett Rd near Kimberly Ct.
Thunderstorm Wind, Floyd
- When
- August 6, 2:23 PM EST to 2:25 PM EST
- Where
- Floyd County, 0.97 mi NNE of Lindale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.194, -85.175
A tree was downed onto a home on Avenue D.
Thunderstorm Wind, Henry
- When
- August 6, 2:25 PM EST to 2:27 PM EST
- Where
- Henry County, 3.55 mi NE of Mc Donough
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.480, -84.100
Large tree downed across hwy 20 near Airline Rd powerlines downed as well.
Thunderstorm Wind, Spalding
- When
- August 6, 2:35 PM EST to 2:37 PM EST
- Where
- Spalding County, 1.15 mi W of Steeles Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.300, -84.150
Tree down at 2000 block of Locust Grove Rd .
Thunderstorm Wind, Butts
- When
- August 6, 2:40 PM EST to 2:42 PM EST
- Where
- Butts County, 2.19 mi SE of Worthville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.359, -83.901
A tree was downed onto a power line on Strickland Pasture Rd and Wilson Rd.
Thunderstorm Wind, Polk
- When
- August 6, 2:55 PM EST to 2:57 PM EST
- Where
- Polk County, 5.62 mi SSW of Van Wert
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.910, -85.080
A tree was downed onto a house in the 600 block of Pleasant Hill Rd.
Thunderstorm Wind, Douglas
- When
- August 6, 3:02 PM EST to 3:04 PM EST
- Where
- Douglas County, 1.75 mi N of Winston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.755, -84.821
Report of tree down on Oak Drive.
Thunderstorm Wind, Douglas
- When
- August 6, 3:05 PM EST to 3:07 PM EST
- Where
- Douglas County, 3.64 mi NNW of Midway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -84.720
Tree down at N Burnt Hickory and Gresham Rd.
Thunderstorm Wind, Douglas
- When
- August 6, 3:13 PM EST to 3:15 PM EST
- Where
- Douglas County, 0.97 mi SSW of Midway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.737, -84.707
A tree was reported down on Slater Mill Road.
Thunderstorm Wind, Douglas
- When
- August 6, 3:13 PM EST to 3:15 PM EST
- Where
- Douglas County, 1.5 mi NNW of Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.730
Report of tree down on Old Briar Trail.
Thunderstorm Wind, Douglas
- When
- August 6, 3:16 PM EST to 3:18 PM EST
- Where
- Douglas County, 2.18 mi SE of Midway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.726, -84.676
A tree was downed near the intersection of Pritchards Mill Trail and Mill Trace.
Thunderstorm Wind, Heard
- When
- August 6, 3:34 PM EST to 3:36 PM EST
- Where
- Heard County, 1.35 mi ESE of Viola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.240, -85.130
Report of tree downed along Nelms Rd.
Thunderstorm Wind, Heard
- When
- August 6, 3:35 PM EST to 3:37 PM EST
- Where
- Heard County, 0.9 mi NE of Riverside
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 33.340, -85.090
Several trees downed and a few powerlines downed north of Franklin, GA. Along Eley Rd, Cassell Rd., and 5 Knotch Rd.
Thunderstorm Wind, Heard
- When
- August 6, 3:40 PM EST to 3:42 PM EST
- Where
- Heard County, 0.9 mi SW of Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.270, -85.110
Tree down along Bevis Rd near Riverview Rd.
Thunderstorm Wind, Troup
- When
- August 6, 3:55 PM EST to 3:57 PM EST
- Where
- Troup County, 1.87 mi ENE of Bass Crossroads
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.140, -84.870
A tree fell across the roadway in the 1100 block of simms rd.
Thunderstorm Wind, Johnson
- When
- August 6, 4:15 PM EST to 4:17 PM EST
- Where
- Johnson County, 2.15 mi SSE of Wrightsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.700, -82.710
A tree was downed on James Grove Church Rd .
Thunderstorm Wind, Johnson
- When
- August 6, 4:15 PM EST to 4:17 PM EST
- Where
- Johnson County, 0.55 mi ESE of Wrightsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.727, -82.711
A tree was downed on Spring St in Wrightsville.
Thunderstorm Wind, Emanuel
- When
- August 6, 4:45 PM EST to 4:47 PM EST
- Where
- Emanuel County, 2.49 mi WSW of Canoochee
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.655, -82.219
Power line down at canoochee rd and canoochee bypass.
Thunderstorm Wind, Floyd
- When
- August 6, 4:45 PM EST to 4:47 PM EST
- Where
- Floyd County, 1.71 mi W of Garden Lakes
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.280, -85.260
Tree down in 100 block of Rollingwood Circle.
Thunderstorm Wind, Floyd
- When
- August 6, 4:55 PM EST to 4:57 PM EST
- Where
- Floyd County, 0.8 mi NE of Fosters Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -85.162
Report of tree down in 20 block of Ross St.
Thunderstorm Wind, Haralson
- When
- August 6, 4:55 PM EST to 4:57 PM EST
- Where
- Haralson County, 1.93 mi NNE of Latham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.894, -85.154
A tree was downed on Mt View Club House Rd.
Thunderstorm Wind, Emanuel
- When
- August 6, 5:00 PM EST to 5:02 PM EST
- Where
- Emanuel County, 2.07 mi S of Garfield
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.620, -82.100
Tree down at Old Garfield Rd and Old Boatright Rd.
Thunderstorm Wind, Emanuel
- When
- August 6, 5:02 PM EST to 5:04 PM EST
- Where
- Emanuel County, 4.19 mi S of Twin City
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.520, -82.160
Tree down at Bobwhite Rd and Lambs Bridge Rd.
Thunderstorm Wind, Haralson
- When
- August 6, 5:02 PM EST to 5:04 PM EST
- Where
- Haralson County, 0.25 mi SW of Morgan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.747, -85.073
A tree and power line were downed on Liberty Church Rd near Zion Church Rd.
Thunderstorm Wind, Haralson
- When
- August 6, 5:03 PM EST to 5:05 PM EST
- Where
- Haralson County, 1.8 mi NW of Draketown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.840, -85.070
A tree was downed on power lines on Loftis Rd near near Francis White Rd.
Thunderstorm Wind, Douglas
- When
- August 6, 5:20 PM EST to 5:22 PM EST
- Where
- Douglas County, 2.21 mi SW of Fairplay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -84.900
Tree down in the 7000 block of Lamplighter Ln.
Thunderstorm Wind, Douglas
- When
- August 6, 5:25 PM EST to 5:27 PM EST
- Where
- Douglas County, 1.64 mi N of Douglasville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.774, -84.748
A tree was reported down on Brickleberry Way at hwy 92.
Thunderstorm Wind, Douglas
- When
- August 6, 5:30 PM EST to 5:32 PM EST
- Where
- Douglas County, 0.33 mi W of Lithia Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.781, -84.656
A tree was reported down in the 7000 block of South Sweewater Rd.
Thunderstorm Wind, Douglas
- When
- August 6, 5:30 PM EST to 5:32 PM EST
- Where
- Douglas County, 0.9 mi NW of Midway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.760, -84.710
Tree down on home on Midway Rd and W Linda Dr.
Thunderstorm Wind, Douglas
- When
- August 6, 5:35 PM EST to 5:37 PM EST
- Where
- Douglas County, 1.8 mi SW of Bill Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.650, -84.820
Tree down on 5000 and 6000 block of hwy 5.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 6, 20232 deaths · 2 injured · $119,000 · 65 kt wind · 14 events
- Damaging Winds and Lightning Strike in Alabama, August 6, 2023$246,000 · 56 kt wind · 78 events
- Tornadoes and Flash Flooding in Illinois, August 6 to 7, 2023EF2 · 29 events
- Excessive Heat in Florida, August 6 to 9, 202383 events
- Damaging Winds in South Carolina, August 6 to 7, 2023$18,000 · 60 kt wind · 63 events
- Flash Flood and Hail in Indiana, August 6 to 7, 2023$145,000 · 1 in hail · 7 events
- Heat in Texas, August 6 to 10, 202352 events
- Tornadoes and Damaging Winds in Indiana, August 6 to 7, 2023EF1 · 24 events
- Excessive Heat and Heat in Texas, August 6 to 10, 202344 events
- Damaging Winds in Illinois, August 6 to 7, 2023$48,000 · 56 kt wind · 4 events
- Excessive Heat in Louisiana, August 6, 202336 events
- Damaging Winds in North Carolina, August 6, 2023$31,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1125990, 1126003, 1126009, 1126012, 1126016, 1125891, 1125897, 1125901, 1125961, 1125955, 1125932, 1125888, 1125889, 1125893, 1125894, 1125983, 1125937, 1125943, 1125945, 1125939, 1125949, 1125975, 1125994, 1125887, 1125985, 1125904, 1125921, 1125908, 1125911, 1125913, 1125970, 1125971, 1125969, 1125996, 1125978, 1125979, 1125930, 1125951, 1125940, 1125965, and more.